Alert archive / Minnesota / Heat Advisories in 2015
Heat Advisory 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Sep 5, 2015, 4:37 AM CDT for Hennepin County, Ramsey County, Minnesota. It took effect at Sep 5, 2015, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2015, 4:37 AM CDT (09:37 UTC)
- In effect from
- Sep 5, 2015, 10:00 AM CDT
- Expired
- Sep 5, 2015, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Twin Cities, MN
Counties Hennepin County, MN, Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 28 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3038 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636 WWUS73 KMPX 050937 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 437 AM CDT SAT SEP 5 2015 ...HOT AND HUMID WEATHER WILL CONTINUE TODAY... .HOT AND HUMID WEATHER WILL DOMINATE THE AREA THIS AFTERNOON...AND A HEAT ADVISORY HAS BEEN ISSUED FOR HENNEPIN AND RAMSEY COUNTIES IN THE METROPOLITAN AREA. MORNING CLOUDS AND SPOTTY SHOWERS WILL GIVE WAY TO PLENTY OF SUNSHINE THIS AFTERNOON. THE HEAT INDEX ACROSS MINNEAPOLIS AND ST PAUL WILL REACH 94 TO 98 DURING THE MID AND LATE AFTERNOON HOURS. ALTHOUGH IT WILL BE HOT AND HUMID PRETTY MUCH EVERYWHERE...THE EFFECTS OF THE HOT WEATHER WILL BE MORE KEENLY FELT IN THE URBANIZED CORE OF THE METRO. MNZ060-062-051800- /O.NEW.KMPX.HT.Y.0004.150905T1500Z-150906T0000Z/ HENNEPIN-RAMSEY- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL 437 AM CDT SAT SEP 5 2015 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TEMPERATURE...HIGHS OF 87 TO 90 * IMPACTS...MAXIMUM HEAT INDEX 94 TO 98 PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
2 follow-up statements
527 WWUS73 KMPX 051825 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 125 PM CDT SAT SEP 5 2015 ...HOT AND HUMID WEATHER WILL CONTINUE TODAY... .HOT AND HUMID WEATHER WILL DOMINATE THE AREA THIS AFTERNOON... AND A HEAT ADVISORY HAS BEEN ISSUED FOR HENNEPIN AND RAMSEY COUNTIES IN THE METROPOLITAN AREA. THE HEAT INDEX ACROSS MINNEAPOLIS AND ST PAUL WILL REACH 94 TO 98 DURING THE MID AND LATE AFTERNOON HOURS. MNZ060-062-060000- /O.CON.KMPX.HT.Y.0004.000000T0000Z-150906T0000Z/ HENNEPIN-RAMSEY- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL 125 PM CDT SAT SEP 5 2015 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TEMPERATURE...HIGHS OF 87 TO 90 * IMPACTS...MAXIMUM HEAT INDEX 94 TO 98 PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
650 WWUS73 KMPX 052351 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 651 PM CDT SAT SEP 5 2015 ...HEAT ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT THIS EVENING... .TEMPERATURES AND HEAT INDICES WILL CONTINUE TO DECLINE THIS EVENING...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE. MNZ060-062-060100- /O.EXP.KMPX.HT.Y.0004.000000T0000Z-150906T0000Z/ HENNEPIN-RAMSEY- INCLUDING THE CITIES OF...MINNEAPOLIS...ST. PAUL 651 PM CDT SAT SEP 5 2015 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... TEMPERATURES AND HEAT INDICES WILL CONTINUE TO DECLINE THIS EVENING...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Sep 5, 4:27 AM CDT, 10 minutes earlier.
Area forecast discussion, Sep 5, 4:27 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 AM CDT SAT SEP 5 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 420 AM CDT SAT SEP 5 2015
HOT AND HUMID WEATHER WILL BE THE MAIN STORY TODAY...WITH A HEAT
ADVISORY FOR HENNEPIN/RAMSEY COUNTIES WHERE EFFECTS OF
URBANIZATION WILL ADD SOME IMPACT TO THE HOT WEATHER THAT WILL
OBVIOUSLY BE ACROSS THE ENTIRE REGION TODAY. ONE CONCERN IS TEMPS
THIS PAST NIGHT HAVE NOT COOLED DOWN VERY MUCH...AND THE EFFECTS
OF HEAT ARE MORE LIKELY TO BE FELT IF IT DOES NOT COOL DOWN VERY
MUCH AT NIGHT. MAIN CONCERN OF COURSE IS DURING THE AFTERNOON AND
EARLY EVENING. INCOMING CLOUDS AND A FEW STORMS WILL MOVE THROUGH
THE METRO THE NEXT FEW HOURS. RESIDUAL CLOUDINESS WILL GRADUALLY
THIN OUT AND THERE SHOULD BE PLENTY OF SUN THIS AFTERNOON.
NEXT SHORT WAVE TO AFFECT THE AREA WILL ARRIVE LATER THIS
AFTERNOON AND MOSTLY AFFECT WEST CENTRAL INTO CENTRAL MN. THERE
IS SOME POTENTIAL MOST OF THIS WILL REMAIN WEST OF MN...BUT
CERTAINLY THERE IS A BETTER CHANCE OF IT SPREADING OR DEVELOPING
INTO WESTERN AND CENTRAL MN BY LATE AFTERNOON. INSTABILITY IS SUCH
THAT IT WILL NOT TAKE MUCH TO SET OFF A FEW STORMS. MORE
IMPRESSIVE WAVE ARRIVES TONIGHT...AND THIS IS WHEN HEAVY RAIN
COULD BE A THREAT TO MUCH OF OUR AREA. PRECIPITABLE WATER VALUES
MAY EXCEED 2 INCHES ACCORDING TO A COUPLE MODELS.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 420 AM CDT SAT SEP 5 2015
SUNDAY-MONDAY...SUN WILL START OUT WITH A NEGATIVELY-TILTED TROF
AXIS OVER THE NRN ROCKIES EXTENDING SSEWD FROM A CUTOFF LOW OVER
SRN ALBERTA PROVINCE WITH PRONOUNCED SW-NE UPR LVL FLOW OVER THE
NRN PLAINS INTO THE UPR MISS RIVER VALLEY. AT THE SFC...A LARGE
SFC LOW WILL BE CENTERED OVER THE DAKOTAS WITH A SWD-SAGGING
CDFNT. THE UPR LOW IS EXPECTED TO SWING A POIGNANT TROF AXIS
NEWD...HELPING KICK THE SFC LOW AND ASSOCIATED CDFNT ALSO TO THE E
AND NE. IN ADVANCE OF THIS FNT...LINGERING/ONGOING SHWRS AND TSTMS
IN THE MRNG LOOK TO DIMINISH AND SHIFT OFF TO THE E...ALLOWING FOR
SOME MIDDAY INSOLATION TO HELP HEIGHTEN AFTN INSTABILITY WHICH
WILL ALREADY BE OF CONCERN DUE TO PWATS LIKELY IN EXCESS OF 1.75
INCHES. SCATTERED TO NUMEROUS SHWRS/TSTMS ARE EXPECTED TO RE-
DEVELOP DURG THE AFTN AND EVE HRS ON SUN AND THE CONCERN IS FOR
STRONG TO SEVERE TSTMS TO DEVELOP DUE TO MLCAPES ARND 2500 J/KG
AND BULK SHEAR ARND 30 KT. THOUGH UPR LVL SUPPORT MAY NOT ENTIRELY
PHASE SFC FEATURES TO CREATE IDEAL SUPERCELLULAR TRAITS FOR
TSTMS...THE INSTABILITY IN PLACE AND STEEPER LAPSE RATES LOOK TO
BE CONDUCIVE TO THE CREATION OF MULTICELLULAR STORMS CAPABLE OF
LARGE HAIL AND/OR DAMAGING WINDS SUN AFTN AND EVE IN ADVANCE OF
THE CDFNT. THE UPR LOW WILL ROTATE ITSELF INTO SASKATCHEWAN
PROVINCE SUN EVE...QUICKLY DRAGGING THE SFC LOW INTO S-CENTRAL
CANADA IN THE PROCESS. HIGH PRES STEADILY MOVING IN BEHIND THE
CDFNT SUN NIGHT INTO MON MRNG WILL PUSH THE CDFNT INTO THE GRT
LKS...ALLOWING FOR A DRYING OUT PERIOD ON MON WITH A MUCH
COOLER/DRIER AIRMASS ORIGINATING FROM THE ROCKIES TO SETTLE INTO
THE UPR MISS RIVER VALLEY REGION. THE DIFFERENCE WILL CERTAINLY BE
FELT IN TERMS OF TEMPERATURES AND HUMIDITY LEVELS ON EITHER SIDE
OF THE FRONT...MEANING FROM SUNDAY TO MONDAY. HIGHS ON SUN HITTING
THE MID 80S /WITH HEAT INDEX VALUES INTO THE LWR 90S/ WILL DROP TO
THE MID- UPR 70S WITH MUCH LOWER HUMIDITY LEVELS.
TUESDAY-FRIDAY...THE COOLING TREND WILL CONTINUE THROUGH THE
UPCOMING POST-LABOR DAY WEEK AS UPR LVL FLOW REMAINS PROGRESSIVELY
E-W...NOT ALLOWING ANY SLY WARM AIR SURGES TO REACH THE UPR MISS
RIVER VALLEY. IN FACT...MODELS INDICATE A FEW WEAK SYSTEMS WILL
ENABLE COOLER CANADIAN AIR TO DROP INTO THE REGION IN SMALL
PIECES...MAKING FOR HIGH TEMPERATURES ONLY INTO THE 60S BY THE END
OF THE WEEK. AS FOR ANY POTENTIAL PRECIPITATION...THE BEST CHANCES
LOOK TO BE MON NIGHT INTO TUE...OWING TO THE WESTERN PARTS OF THE
WEEKEND CDFNT LIFTING SLIGHTLY N TO BRING ISOLD/SCTD SHOWERS...AND
THEN WED NIGHT INTO THU...AS A CLIPPER-TYPE LOW PRES CENTER DRIFTS
THROUGH THE REGION ORIGINATING FROM WRN CANADA. NEITHER SYSTEM
LOOKS TO BRING ANY SIGNIFICANT AMT OF RAIN NOR STRONG/SEVERE
TSTMS...JUST PASSING SHWRS WITH POSSIBLY ISOLD TSTMS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1045 PM CDT FRI SEP 4 2015
SHRA/TSRA ARE FADING LATE THIS EVENING ACROSS EASTERN MN AND
CONFIDENCE ON NEW DEVELOPMENT IN WESTERN MN AFTER MIDNIGHT IS
WANING. HENCE...CONCERN IS CHANGING FROM ADDITIONAL SHRA/TSRA TO
ONE OF MVFR OR LOWER CEILINGS/VSBYS IN STRATUS AND FOG DUE TO THE
VERY MOIST LEVEL CONDITIONS. NOT TOTALLY SOLD ON THIS IDEA AS WELL
AS USUALLY ONE DOMINATES OVER THE OTHER. WITH SOME WIND TONIGHT
ACROSS THE MN TAF SITES...VSBY ISSUES DURING THE LATE NIGHT HOURS
MAY DOMINATE OVER CEILINGS. AN EXCEPTION IS KEAU WHERE LIGHT
WINDS WILL PREVAIL WITH LESS THAN MVFR CEILINGS AND VSBYS
DEVELOPING. THE NEXT SHRA/TSRA CHANCES RETURN TO KAXN SATURDAY
EVENING. SOUTHERLY WINDS WILL BE ON THE INCREASE SATURDAY
AFTERNOON WITH 12-18 KNOTS GUSTING TO 20-25 KNOTS.
KMSP...THE AIRFIELD MAY ESCAPE WITH ONLY A NARROW BAND OF LIGHT
SHOWERS PASSING THROUGH IN THE 06Z-07Z PERIOD.
THEREAFTER...THINKING HAS CHANGED TO A DRY FORECAST. SOME MVFR
VSBY EXPECTED TOWARDS DAYBREAK ALONG WITH A SMALL CHANCE FOR AN
MVFR CEILING. THE MOST SIGNIFICANT WIND REMAINS SATURDAY AFTERNOON
WITH SOUTH WINDS 15 KNOTS GUSTING 22 KNOTS.
/OUTLOOK FOR KMSP/
SUN...VFR WITH MVFR/TSRA LIKELY AT TIMES. WIND SW AT 15G20KT.
MON...MVFR/TSRA POSSIBLE EARLY. THEN VFR. WIND NE AT 5-10KT.
TUE...VFR. WIND NNW AT 10KT.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR MNZ060-062.
WI...NONE.
&&
SHORT TERM...TDK
LONG TERM...JPC
AVIATION...RAHHazardous weather outlook, Sep 5, 4:21 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 421 AM CDT SAT SEP 5 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 060930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 421 AM CDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES WILL INCREASE TO THE MIDDLE 90S FOR MUCH OF THE COVERAGE AREA THIS AFTERNOON. THERE IS A RISK FOR HEAT RELATED ILLNESSES FOR THOSE PARTICIPATING IN OUTDOOR ACTIVITIES TODAY. SCATTERED THUNDERSTORMS WILL MOVE THROUGH EASTERN AND SOUTHERN MINNESOTA INTO WESTERN WISCONSIN THIS MORNING. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP LATE THIS EVENING OVER WESTERN MINNESOTA THEN SPREAD EASTWARD ACROSS EASTERN AND SOUTHERN MINNESOTA INTO WESTERN WISCONSIN THROUGH THE OVERNIGHT HOURS. SEVERE WEATHER POTENTIAL FOR TONIGHT IS LOW. IN ADDITION...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDEX VALUES WILL INCREASE TO THE LOWER 90S FOR MUCH OF THE COVERAGE AREA ON SUNDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY INTO SUNDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY AS SOME STORMS MAY CONTAIN LARGE HAIL OR DAMAGING WINDS. IN ADDITION...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. HOWEVER...SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:41 AM CDT | Special Weather Statement | MPX | Le Sueur | 79 min |
| Sep 5, 9:42 AM CDT | Flash Flood Warning | MPX | Blue Earth, Le Sueur | 3 hr |
Nearby
Heat Advisories in Minnesota, 2015Every heat advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.